Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 135, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 18, 2021, 10:33 AM CDT for Pearl River County, Mississippi. It took effect at May 19, 2021, 5:00 AM CDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 10:33 AM CDT (15:33 UTC)
- In effect from
- May 19, 2021, 5:00 AM CDT
- Expired
- May 19, 2021, 8:40 PM CDT
- In force
- 16 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pearl River County, MS
The river
Written for the forecast point West Hobolochitto Creek near McNeill (MNLM6). The gauge peaked at 12.18 ft at May 19, 2021, 1:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
130 WGUS44 KLIX 181533 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 1033 AM CDT Tue May 18 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County. East Hobolochitto Creek Near Caesar affecting Pearl River County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued this evening or when updates are needed. && MSC109-190945- /O.NEW.KLIX.FL.W.0135.210519T1000Z-210520T1200Z/ /MNLM6.1.ER.210519T1000Z.210519T1800Z.210520T0600Z.NO/ 1033 AM CDT Tue May 18 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the West Hobolochitto Creek Near McNeill. * From late tonight to Thursday morning. * At 8:45 AM CDT Tuesday the stage was 7.9 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tonight to a crest of 16.0 feet early Wednesday afternoon. * Impact...At 15.0 feet, Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$ MSC109-190945- /O.NEW.KLIX.FL.W.0136.210519T1800Z-210520T0000Z/ /CREM6.1.ER.210519T1800Z.210519T1800Z.210519T1800Z.NO/ 1033 AM CDT Tue May 18 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the East Hobolochitto Creek Near Caesar. * From Wednesday afternoon to Wednesday evening. * At 8:45 AM CDT Tuesday the stage was 6.9 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 15.0 feet early Wednesday afternoon. * Impact...At 15.0 feet, Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. A few homes on Northwood Drive will be threatened. Beech Street and Westchester Subdivision below the confluence of the east and west branches is subject to flooding in low places. && LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948 $$ JFL
3 follow-up statements
144 WGUS84 KLIX 190303 FLSLIX Flood Statement National Weather Service New Orleans LA 1003 PM CDT Tue May 18 2021 ...The Flood Warning is extended for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County. East Hobolochitto Creek Near Caesar affecting Pearl River County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && MSC109-192115- /O.EXT.KLIX.FL.W.0135.210519T1136Z-210520T1200Z/ /MNLM6.1.ER.210519T1136Z.210519T1800Z.210520T0600Z.NO/ 1003 PM CDT Tue May 18 2021 ...The Flood Warning is now in effect until Thursday morning... The Flood Warning continues for the West Hobolochitto Creek Near McNeill. * From Wednesday morning to Thursday morning. * At 9:45 PM CDT Tuesday the stage was 9.6 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage tomorrow morning to a crest of 16.0 feet early tomorrow afternoon. It will then fall below flood stage early Thursday morning. * Impact...At 15.0 feet, Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$ MSC109-192115- /O.CON.KLIX.FL.W.0136.210519T1800Z-210520T0000Z/ /CREM6.1.ER.210519T1800Z.210519T1800Z.210519T1800Z.NO/ 1003 PM CDT Tue May 18 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the East Hobolochitto Creek Near Caesar. * From Wednesday afternoon to Wednesday evening. * At 9:45 PM CDT Tuesday the stage was 7.9 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 15.0 feet early tomorrow afternoon. * Impact...At 15.0 feet, Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. A few homes on Northwood Drive will be threatened. Beech Street and Westchester Subdivision below the confluence of the east and west branches is subject to flooding in low places. && LAT...LON 3052 8957 3053 8969 3082 8960 3082 8948 $$ DM
393 WGUS84 KLIX 191445 FLSLIX Flood Statement National Weather Service New Orleans LA 945 AM CDT Wed May 19 2021 ...The Flood Warning is extended for the following rivers in Mississippi...Louisiana... Pearl River Near Pearl River affecting Pearl River, Hancock and St. Tammany Counties. Pearl River Near Bogalusa affecting Pearl River, Hancock, Washington and St. Tammany Counties. ...The Flood Warning continues for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued this evening or when updates are needed. && LAC103-MSC045-109-200845- /O.EXT.KLIX.FL.W.0037.000000T0000Z-210527T0600Z/ /PERL1.1.ER.210324T0133Z.210420T0800Z.210527T0000Z.NO/ 945 AM CDT Wed May 19 2021 ...The Flood Warning is now in effect until Thursday, May 27... The Flood Warning continues for the Pearl River Near Pearl River. * Until Thursday, May 27. * At 9:00 AM CDT Wednesday the stage was 14.9 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river will fall below flood stage late this evening to 13.4 feet and then begin rising Sunday morning. It will then rise again to near flood satge at 14.0 feet Wednesday evening. * Impact...At 14.0 feet, Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. * Impact...At 15.5 feet, Secondary roads to the river and throughout Honey Island Swamp are inundated. Property in the vicinity of the gage is flooded threatening about 20 homes along the left bank. The Bogue Chitto National Wildlife Refuge will be closed to hunting at the 15.5 foot stage. && LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976 $$ LAC103-117-MSC045-109-200845- /O.EXT.KLIX.FL.W.0137.210524T1200Z-210525T0600Z/ /BXAL1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 945 AM CDT Wed May 19 2021 ...The Flood Warning is now in effect until early Tuesday morning... The Flood Warning continues for the Pearl River Near Bogalusa. * From Monday morning to late Monday night. * At 9:00 AM CDT Wednesday the stage was 15.6 feet. * Flood stage is 18.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to flood stage at18.0 feet Monday morning. * Impact...At 18.5 feet, Woodlands and crop acreage along the river will be flooded. The Bogue Chitto Wildlife Management area will be inundated with water in recreational camps and over access roads. && LAT...LON 3067 8976 3067 8990 3100 8979 3100 8969 $$ MSC109-200845- /O.CON.KLIX.FL.W.0135.000000T0000Z-210520T1200Z/ /MNLM6.1.ER.210520T0600Z.210520T0600Z.210520T0600Z.NO/ 945 AM CDT Wed May 19 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the West Hobolochitto Creek Near McNeill. * Until Thursday morning. * At 8:45 AM CDT Wednesday the stage was 11.7 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to flood stage near 15.0 feet late tonight. * Impact...At 15.0 feet, Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$ JFL
049 WGUS84 KLIX 200140 FLSLIX Flood Statement National Weather Service New Orleans LA 840 PM CDT Wed May 19 2021 ...The Flood Warning is cancelled for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County. MSC109-200245- /O.CAN.KLIX.FL.W.0135.000000T0000Z-210520T0140Z/ /MNLM6.1.ER.210520T0600Z.210520T0600Z.210520T0600Z.NO/ 840 PM CDT Wed May 19 2021 ...The Flood Warning for the West Hobolochitto Creek Near McNeill has been cancelled... The Flood Warning is cancelled for the West Hobolochitto Creek Near McNeill. * At 7:45 PM CDT Wednesday the stage was 12.1 feet. * Flood stage is 15.0 feet. * Forecast...The river has crested below flood stage. It is expected to fall to 8.3 feet by Monday evening. && LAT...LON 3066 8971 3079 8966 3080 8961 3066 8959 $$ DM
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 18, 3:57 AM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, May 18, 3:57 AM CDT, 6 hours 36 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
357 AM CDT Tue May 18 2021
.SHORT TERM (Today through Thursday Night) Not a lot of difference
in thought from earlier fcast. A broad wake low behind the
heaviest band of sh/ts will remain through 7am today with winds of
30-40mph and a few gusts up to 50mph possible. These winds can
easily bring trees and powerlines down with already saturated
soils. A broad region of difluence and increased upper level
forcing will remain over portions of the forecast area through
Wednesday night. This region of enhanced lift will interact with a
plume of deep tropical moisture and moderate instability feeding
into the area to produce periods of shower and thunderstorm
activity. Precipitable water values will remain high in excess of
1.75 inches across the western half of the CWA, and light winds
aloft will allow for slow storm motion through Wed. Conditions
will turn more favorable by daylight today for convective
development through the afternoon hours as temperatures warm back
into the upper 70s and lower 80s. Given the slow storm motions
anticipated and moist adiabatic lapse rates in place, efficient
and slow moving thunderstorms could form. These warm and efficient
rain processes could produce rainfall rates in excess of 2 inches
per hour, and result in locally heavy rainfall over isolated
areas. Some of the higher rainfall totals through Wed could fall
over already flooded areas. As the rainfall extends northward,
more areas could fall under flooded conditions and the flash flood
watch will be extended northward as well.
The main heavy rainfall axis should shift back to the west toward
Texas by Wednesday afternoon as a strengthening mid to upper level
ridge axis begins to exert greater influence over the forecast area.
Increasing upper level subsidence and a pool of drier air in the mid-
levels will begin to spread into the region from the east.
This will bring lower precipitable water values and slightly lower
rain chances to the area with a fairly sharp east to west POP
gradient in place. Temperatures will also begin to warm as ridging
builds in with highs warming from the upper 70s and lower 80s into
the mid 80s. The convection will be largely diurnal on Wednesday
with most of the activity diminishing in the evening hours. A strong
subsident inversion should keep things somewhat dry Thursday
allowing the area to finally dry up somewhat.
.LONG TERM (Friday through Monday Night)...The ridge axis will
continue to build into the area with increasing subsidence and a
strong mid-level cap taking hold of most of the area. A sharp east
to west gradient in atmospheric moisture will be evident on Friday
with higher POP values across the western third of the CWA. By the
weekend, the high will be in firm control of the area with a strong
capping inversion and warmer than average temperatures in the upper
80s and lower 90s expected. There could be some isolated diurnal
convection across the western third of the CWA where just a bit more
moisture and less influence of the ridge is expected.
Overall, a much drier and warmer pattern is expected to develop by
the weekend.
&&
.AVIATION...Another round of showers and thunderstorms should begin
to develop during the late morning hours and continue to develop
through the afternoon. Brief periods of IFR conditions could
accompany these thunderstorms along with gusty winds from variable
directions depending on TS direction of approach.
&&
.MARINE...A tightening pressure gradient will bring increased
onshore flow to the area through the end of the week. Southeast
winds of 15 to 25 knots will produce rough seas due to a combination
of both wind waves and swell through Saturday. As a result, small
craft advisories are anticipated to continue over the open Gulf
waters and sounds through the end of the week. Tides will also be
higher along south and east facing shores and some minor coastal
flooding will be possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 78 67 82 67 / 100 30 70 20
BTR 81 69 84 69 / 100 50 90 30
ASD 80 70 82 70 / 100 50 70 20
MSY 81 72 84 73 / 100 60 80 30
GPT 80 71 81 70 / 80 40 50 20
PQL 80 69 81 68 / 60 30 30 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...High Wind Warning until 7 AM CDT this morning for LAZ034>037-039-
046>050-056>061-065>068-071-072-075.
Flash Flood Watch through Wednesday morning for LAZ034>037-039-
046>050-056>061-063>072-075>078.
Coastal Flood Advisory until midnight CDT tonight for LAZ076-078.
GM...Small Craft Advisory until 7 AM CDT Wednesday for GMZ536-538-550-
552-555-557-570-572-575-577.
Flash Flood Watch through Wednesday morning for GMZ530.
Small Craft Advisory until 9 AM CDT this morning for GMZ530-534.
MS...High Wind Warning until 7 AM CDT this morning for MSZ068>071.
Flash Flood Watch through Wednesday morning for MSZ068>071-077-
080.
Coastal Flood Advisory until midnight CDT tonight for MSZ080.
GM...Small Craft Advisory until 7 AM CDT Wednesday for GMZ538-550-552-
555-557-570-572-575-577.
Small Craft Advisory until 9 AM CDT this morning for GMZ534.
&&In the hours before
Local storm report, May 18, 6:09 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
609 AM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD 4 SSW NEW ORLEANS 29.94N 90.09W
05/18/2021 ORLEANS LA BROADCAST MEDIA
SEVERAL STREETS IMPASSABLE ACROSS NEW
ORLEANS, MOSTLY IN THE UPTOWN AREA.
&&
TESpecial weather statement, May 18, 6:23 AM CDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
623 AM CDT Tue May 18 2021
LAZ063-064-069-070-181200-
Lower Plaquemines-Upper St. Bernard-Lower St. Bernard-Upper
Plaquemines-
623 AM CDT Tue May 18 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. BERNARD AND
NORTHWESTERN PLAQUEMINES PARISHES...
At 623 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southwest of Pointe A La Hache to
near Port Sulphur to near Empire. Movement was northeast at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Port Sulphur, Myrtle Grove, Pointe A La Hache, Empire, Buras, Shell
Beach, Poydras and Buras-triumph.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2933 8964 2931 8987 2940 8978 2941 8987
2948 8984 2942 8994 2949 8989 2945 8997
2987 8995 2987 8951 2975 8965 2962 8964
2961 8973 2940 8952 2941 8957 2940 8957
2939 8956 2939 8945 2924 8954
TIME...MOT...LOC 1123Z 208DEG 29KT 2949 8988 2954 8973 2938 8958
SOLocal storm report, May 18, 7:15 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
715 AM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD BATON ROUGE 30.36N 91.05W
05/18/2021 EAST BATON ROUGE LA FIRE DEPT/RESCUE
NUMEROUS VEHICLES UNDERWATER SOUTHERN PART
OF EAST BATON ROUGE PARISH.
&&
TELocal storm report, May 18, 7:36 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
736 AM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND GST 16 SSW BURAS 29.12N 89.55W
05/18/2021 M46 MPH GMZ552 LA MESONET
MESONET STATION KDLP 15 SSW BURAS.
&&
TESpecial weather statement, May 18, 10:17 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1017 AM CDT Tue May 18 2021
LAZ039-075-181545-
Washington-Northwest St. Tammany-
1017 AM CDT Tue May 18 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY AND
SOUTHWESTERN WASHINGTON PARISHES...
At 1017 AM CDT, a strong thunderstorm was located near Abita Springs,
or near Covington, moving north at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Covington, Abita Springs, Folsom, Sun and Enon.
This includes Interstate 12 near mile marker 62.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3078 8993 3045 8990 3043 9011 3075 9027
3076 9026
TIME...MOT...LOC 1517Z 171DEG 19KT 3053 9002
SOLocal storm report, May 18, 10:33 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1033 AM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM TSTM WND DMG VIOLET 29.90N 89.89W
05/18/2021 ST. BERNARD LA PUBLIC
WIND DAMAGE IN VIOLET ON SOUTH LAKE BOULEVARD. DAMAGE
CONSISTS OF SOME METAL AWNINGS AND A PATIO COVER ALONG
WITH A WOODEN GAZEBO LIFTED AND MOVED. SEVERAL LARGE OAK
TREE BRANCHES ALSO DOWN.
&&
98/SOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 1:12 AM CDT | High Wind Warning | LIX | Amite, Pike, Walthall, Wilkinson | 6 hr |
| May 18, 10:33 AM CDT | River Flood Warning | LIX | Pearl River | 24 hr |
| May 18, 10:51 AM CDT | River Flood Warning | LIX | Hancock, Pearl River | 7 days |
| May 18, 4:00 PM CDT | Coastal Flood Warning | LIX | 6 days |
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.